Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having excessive thirst with nightly tingling leg cramps. Blood sugar normal. Having frequent bladder infections. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1561 Questions
Hi there........I have this excessive thirst with nightly tingling leg cramps. I do not have diebetes. This started in this spring. I drink up to four litres or more of water each day. I do not eat sugar or refined carbs. My blood sugar is normal three hours of eating. I only drink water and feel like tying a bottle to my mouth as this thirst never goes away. If I do not drink my mouth gets very very dry. At night my mouth is very dry. The other problem is feeling pain in my kidney area. I have been having frequent bladder infections, monthly since last year.
Posted Fri, 13 Sep 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Vidya KR 3 hours later
Brief Answer:
Investigations for cause & treat for cause

Detailed Answer:
Hi, Thanks for using XXXXXXX

Excessive thirst needs to be evaluated and treated accordingly. Good that you have already got blood sugar test done to rule out DM. So that now I can concentrate on other causes for it.

Being GP if someone comes my clinic with such symptoms I would like to rule out following in the order of priority.
1. Diabetes insipidus
2. Kidney problems
3. Electrolyte imbalance
4. liver problems

You need to get few tests done
1. complete blood counts and differential count
2. urineanalysis and urine osmolality test
3. serum osmolality and serum calcium and sodium levels.
4. Ultrasound abdomen focusing more on kidneys.

Depending on test results you need to be managed by endocrinologist and

Recurrent urinary tract infection should be treated with antibiotic after urine culture and sensitivity testing.

Hope I have answered your query. Wish you a good health


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor